AF Association
12,849 members15,674 posts

Flecainide

Flecainide changed my life as far as episodes of AF was concerned. I could go 2 sometimes 3 yrs without any episodes. I had to stop Flecainide because cardiologist have seen a Brugada pattern on my ECG. Whether the sudden ceasing of this drug caused AF to return with a vengeance I don't know but I now have episodes every other day. Also I get skipped heart beats. I now have been given Amiodarone to take so hope this will be as effective as Flecainide was. I'm worried though about side affects as had none with Flecainide. Fingers crossed.

13 Replies
oldestnewest

Hope the new drug works well for you without side effects. Flecainide is good for some of us sad you can no longer take it. Revisit your EP if it doesn't suit you. Good luck hope you get the relief you need.

1 like
Reply

Now might be a good time to see your EP and discuss the possibility of ablation as you would not want to be on amiodarone long term. It has been said before that this drug does not have side effects. It has effects!

3 likes
Reply

It sounds as if your AF might be getting worse so if an ablation is an option, better to investigate now rather than later......as Bob says, amiodarone is not a good long term option.

1 like
Reply

Thanks flapjack, but after reading about ablation it appears that procedure doesn't always work and may still be given medication. I'm seeing specialist soon & hope I can choose to return to Flecainide which suited me very well. Maybe the Amiodarone will work though just have to be patient I guess.

Reply

Bob is absolutely correct. Amioderone does have side effects and I can attest to that. Please be careful!!

Reply

hi alka, how did amiodarone affect you & thanks for your reply.

Reply

Good Luck!!!

Reply

Amioderone caused severe insomnia and neurological issues with bad headaches and paranoia. No sleep is not good for those with heart issues especially when sleep/rest is paramount for recovery. It will effect everyone differently is what my EP said. I must admit that it did settle down my heart the time I was on it, but after a few months it was plain to see that it was not a match for me.

Reply

sorry that you have suffered but hope those issues are no longer a problem. We are in the hands of the medical teams but we should all ensure we question their instructions when oure bodies are telling us something's not quite right.

2 likes
Reply

I'm never sure whether or not I should reply to these kind of posts because I don't want to be seen as the harbinger of doom. Please read up as much as you can about Amiodarone because it does affect some people. For me it was extremely toxic and affected my thyroid, liver and kidneys and I was only on it for 9 months. I have been off it for 4 months now and am slowly improving. I am sure that your GP will arrange regular blood tests to monitor any side effects. Some people have been taking Amiodarone for years with no bad effects and I hope that you are lucky enough to be one of them. Good luck to you.

2 likes
Reply

I think your reply is valuable, so please don't stop even though your experience is a negative one - you are keeping all us other AFibbers informed!

1 like
Reply

Thank you Irene. Sometimes I feel like a I'm a one woman mission against the drug but I know some people sail through taking it.

Reply

Thanks Becksagogo, I'm having blood test Monday as just started Amiodarone. I have complete faith in my Doc but will take on board your experience.

Reply

You may also like...